MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC INST 960-553 PLANAR PASSIVE SHARP PROBE; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC INST 960-553 PLANAR PASSIVE SHARP PROBE; INSTRUMENT, STEREOTAXIC
Model Number 960-553
Medical Device Problem Codes Mechanical Problem (1384); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system.It was reported that during a sacroiliac and thoracolumbar procedure that the spheres were not being tracked when five passive markers were attached to the passive probe.The issue was not resolved even though the passive markers were replaced with new ones.The procedure was completed by replacing the passive probe with ball chip probe.There was a delay to the procedure of less than one hour.There was no reported impact on patient outcome.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received that the instrument was damaged.It was noted that the passive planar probe was deformed.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received that the damage was caused by cleaning and normal use.
 
Additional Manufacturer Narrative
The instrument was returned to the manufacturer for analysis.Through functional testing and visual/physical examination the reported issue could not be confirmed.The returned probe was found to be in good condition with no apparent physical damage.With markers attached and fully seated, the probe returned good geometry and divot error readings with normal tracking.No problem found.If information is provided in the future, a supplemental report will be issued.

Brand Name
INST 960-553 PLANAR PASSIVE SHARP PROBE
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key9118771
Report Number1723170-2019-05007
Device Sequence Number14107213
Product Code HAW
UDI-Device Identifier00673978090108
UDI-Public00673978090108
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K972398
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number960-553
Device Catalogue Number960-553
Device Lot Number160614
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2019
Initial Date Received by Manufacturer 08/26/2019
Supplement Date Received by Manufacturer10/07/2019
10/28/2019
11/18/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date10/25/2019
11/14/2019
11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1